MAUDE Adverse Event Report: C. R. BARD, INC. SURESTEP FOLEY TRAY SYSTEM BARDEX LUBRICATH FOLEY CATHETER; CATHETER, COUDE

C. R. BARD, INC. SURESTEP FOLEY TRAY SYSTEM BARDEX LUBRICATH FOLEY CATHETER; CATHETER, COUDE
Model Number A899916
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
In attempt to remove foley, the balloon would not deflate.Tried multiple times to deflate foley balloon unsuccessfully.Documentation stated 10mls was put into balloon.Only able to draw back 1/2 ml and tubing would collapse.Assessed penis and found balloon in the shaft of the penis in the urethra.Urology said to cut the foley line to get the balloon to deflate slowly with pressure.Balloon would not deflate.Urology consulted bedside.Urology cut distal end of foley completely off and still balloon remained inflated.Urology placed guide wire in balloon port and advanced wire.Removal of guidewire resulted with a gush of water with deflation of balloon.Foley removed without issue with blood present.

Brand Name
SURESTEP FOLEY TRAY SYSTEM BARDEX LUBRICATH FOLEY CATHETER
Common Device Name
CATHETER, COUDE
Manufacturer (Section D)
C. R. BARD, INC.
8195 industrial blvd
covington GA 30014
MDR Report Key19748965
Report Number19748965
Device Sequence Number9016147
Product Code EZC
UDI-Device Identifier00801741074011
UDI-Public(01)00801741074011
Combination Product (Y/N)N
Initial Reporter StateNC
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/14/2024
Report Date (Section F) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberA899916
Device Catalogue NumberA899916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/16/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA06/17/2024